Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 28, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at May 26, 2000, 3:31 PM MDT for Cheyenne County, Colorado. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2000, 3:31 PM MDT (21:31 UTC)
- Expired
- May 26, 2000, 4:30 PM MDT
- In force
- 59 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Cheyenne County, CO
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1887 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
004 WUUS53 KGLD 262133 SVRGLD COC017-262230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 331 PM MDT FRI MAY 26 2000 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHEYENNE COUNTY IN EAST CENTRAL COLORADO * UNTIL 430 PM MDT * AT 331 PM MDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTH OF WILD HORSE...OR 30 MILES SOUTH OF FLAGLER...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KIT CARSON AROUND 350 PM MDT FIRSTVIEW AROUND 415 PM MDT CHEYENNE WELLS AROUND 430 PM MDT * ANOTHER LOCATION IN THIS WARNING IS...WILD HORSE. HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 60 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS OF 60 MPH OR MORE...HAIL THE SIZE OF DIMES OR LARGER...AND VERY HEAVY RAIN. SEEK INDOOR SHELTER IN A STRONG BUILDING AWAY FROM WINDOWS. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. $$ SKIPPER LAT...LON 3896 10307 3878 10308 3870 10220 3897 10218
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:27 PM MDT, 1 hour 4 minutes earlier.
Area forecast discussion, May 26, 2:27 PM MDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 227 PM MDT FRI MAY 26 2000 ...FORECAST CONCERNS ARE CHANCES OF PRECIP TONIGHT AND TEMPS INTO THE EXTENDED... OVERALL THE ETA INITIALIZED BEST AT THE SURFACE TO THE LEE OF THE ROCKIES FROM CANADA TO THE MEXICAN BORDER. IN THE WEST ALL MODELS DOING A FAIR JOB WITH THE AVN AND ETA DOING SLIGHTLY BETTER WITH LOW PRESSURE CENTER EXTENDING UP FROM THE GULF OF BAJA. ALL MODELS TOO COOL AT H85 IN THE CENTRAL HIGH PLAINS...WITH THE AVN DOING A BETTER JOB IN THE SOUTHERN PLAINS. AT H5 THE NGM AND AVN ARE TOO AMPLIFIED WITH THE RIDGE IN THE CENTRAL MISSISSIPPI VALLEY. NGM IS TOO FLAT WITH TROUGH EXTENDING SOUTH FROM GREAT BASIN. OUT TO 18Z THE NGM IS NOT TRACKING THE SURFACE LOW IN THE CENTRAL PLAINS WELL AT ALL. THE AVN IS A LITTLE BIT TOO FAR EAST...WITH THE ETA BY FAR DOING A SUPERIOR JOB. WITH THE PAST TRACK RECORD AND CURRENT MODEL TRENDS WILL GO WITH AN ETA/AVN SOLUTION...LEANING MORE HEAVILY TOWARDS THE ETA. FOR TONIGHT...18Z ETA HAS CUT BACK ON QPF FIELDS FOR THE EASTERN PORTIONS OF THE CWA. THIS IS SUPPORTED BY OMEGA FIELDS MOVING FARTHER SOUTH AND A DECREASE IN THUNDERSTORM ACTIVITY. HOWEVER...H7 VORT AXIS AND CORRESPONDING REGION OF BL THETA-E CONV PASS THROUGH REGION OVERNIGHT WITH LINGERING INSTABILITY. THIS SHOULD SUPPORT THUNDERSTORM ACTIVITY EARLY THIS EVENING. INTO SUNDAY...AVN H7 AND H85 TEMPS ARE NOT IN AGREEMENT. IN THIS TIME OF YEAR H7 IS NOT AN UNREASONABLE MIXING DEPTH AND H85 TEMPS ARE 3-5C TOO LOW FOR THE PROGGED H7 TEMPS. THE 60HR ETA SUPPORTS THIS ALSO SO WILL GO CLOSE TO FWC TEMPS FOR SUNDAY...AND SLIGHTLY BELOW IN THE EAST WHERE COOLER H7 TEMPS EXIST. IN THE EXTENDED...THE MRF HAS BEEN MORE CONSISTENT AS OF LATE ON A RUN TO RUN BASIS...AND FEEL THAT THE ECMWF SOLUTION IS TOO FAST AND BRINGS SURFACE LOW TOO FAR SOUTH INTO H5 RIDGE. WILL CONTINUE WITH THE MRF SOLUTION. ON MONDAY NIGHT WILL CONTINUE WITH A CHANCE OF PRECIP IN SPITE OF MODEL QPF FIELDS. COLD FRONT WILL PASS THROUGH LATE MONDAY...DROPPING H7 TEMPS FROM 18C TO LESS THAN 8C. WITH MOISTURE WRAPPING AROUND LOW AND GOOD CAPE AVAILABLE...THIS FEATURE SHOULD BE A GOOD INITIATOR FOR CONVECTIVE ACTIVITY. .GLD...NONE. SVEN
In the hours before
Special weather statement, May 26, 10:30 AM MDT, 5 hours 1 minute before
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-261700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1030 AM MDT FRI MAY 26 2000 HERE IS THE HAZARDOUS WEATHER OUTLOOK FOR NORTHWEST KANSAS... SOUTHWEST NEBRASKA...AND EASTERN COLORADO. SPOTTER ACTIVATION IS NOT EXPECTED. AN UPPER LEVEL DISTURBANCE AND DEEP LOW LEVEL MOISTURE HAVE COMBINED TO PRODUCE A LINE OF THUNDERSTORMS OVER THE CENTRAL TRI-STATE AREA LATE THIS MORNING. EXPECT THIS ACTIVITY TO CONTINUE TOWARD THE NORTHEAST THROUGH EARLY AFTERNOON. OVER THE REMAINDER OF THE AREA... SURFACE MOISTURE REMAINS PLENTIFUL UNDER A PARTLY SUNNY SKY. ANOTHER WEAK DISTURBANCE WAS LOCATED WEST OF THE CONTINENTAL DIVIDE WHILE LOW PRESSURE RESIDES OVER SOUTHEAST COLORADO. THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING...EXPECT A MOISTURE AND INSTABILITY AXIS TO DEVELOP ALONG AND EAST OF A LINE FROM YUMA COUNTY COLORADO TO WICHITA COUNTY KANSAS. WITH SUFFICIENT DAYTIME HEATING AND THE APPROACHING UPPER LEVEL DISTURBANCE...EXPECT A FEW THUNDERSTORMS TO DEVELOP. HOWEVER...NONE OF THE STORMS ARE EXPECTED TO BECOME SEVERE. && THEDE
Special weather statement, May 26, 10:30 AM MDT, 5 hours 1 minute before
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-270600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1030 AM MDT FRI MAY 26 2000 .CORRECTED FOR EXPIRATION TIME. HERE IS THE HAZARDOUS WEATHER OUTLOOK FOR NORTHWEST KANSAS... SOUTHWEST NEBRASKA...AND EASTERN COLORADO. SPOTTER ACTIVATION IS NOT EXPECTED. AN UPPER LEVEL DISTURBANCE AND DEEP LOW LEVEL MOISTURE HAVE COMBINED TO PRODUCE A LINE OF THUNDERSTORMS OVER THE CENTRAL TRI-STATE AREA LATE THIS MORNING. EXPECT THIS ACTIVITY TO CONTINUE TOWARD THE NORTHEAST THROUGH EARLY AFTERNOON. OVER THE REMAINDER OF THE AREA... SURFACE MOISTURE REMAINS PLENTIFUL UNDER A PARTLY SUNNY SKY. ANOTHER WEAK DISTURBANCE WAS LOCATED WEST OF THE CONTINENTAL DIVIDE WHILE LOW PRESSURE RESIDES OVER SOUTHEAST COLORADO. THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING...EXPECT A MOISTURE AND INSTABILITY AXIS TO DEVELOP ALONG AND EAST OF A LINE FROM YUMA COUNTY COLORADO TO WICHITA COUNTY KANSAS. WITH SUFFICIENT DAYTIME HEATING AND THE APPROACHING UPPER LEVEL DISTURBANCE...EXPECT A FEW THUNDERSTORMS TO DEVELOP. HOWEVER...NONE OF THE STORMS ARE EXPECTED TO BECOME SEVERE. && THEDE
Special weather statement, May 26, 11:49 AM MDT, 3 hours 42 minutes before
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-270600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1030 AM MDT FRI MAY 26 2000 .CORRECTED FOR EXPIRATION TIME. HERE IS THE HAZARDOUS WEATHER OUTLOOK FOR NORTHWEST KANSAS... SOUTHWEST NEBRASKA...AND EASTERN COLORADO. SPOTTER ACTIVATION IS NOT EXPECTED. AN UPPER LEVEL DISTURBANCE AND DEEP LOW LEVEL MOISTURE HAVE COMBINED TO PRODUCE A LINE OF THUNDERSTORMS OVER THE CENTRAL TRI-STATE AREA LATE THIS MORNING. EXPECT THIS ACTIVITY TO CONTINUE TOWARD THE NORTHEAST THROUGH EARLY AFTERNOON. OVER THE REMAINDER OF THE AREA... SURFACE MOISTURE REMAINS PLENTIFUL UNDER A PARTLY SUNNY SKY. ANOTHER WEAK DISTURBANCE WAS LOCATED WEST OF THE CONTINENTAL DIVIDE WHILE LOW PRESSURE RESIDES OVER SOUTHEAST COLORADO. THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING...EXPECT A MOISTURE AND INSTABILITY AXIS TO DEVELOP ALONG AND EAST OF A LINE FROM YUMA COUNTY COLORADO TO WICHITA COUNTY KANSAS. WITH SUFFICIENT DAYTIME HEATING AND THE APPROACHING UPPER LEVEL DISTURBANCE...EXPECT A FEW THUNDERSTORMS TO DEVELOP. HOWEVER...NONE OF THE STORMS ARE EXPECTED TO BECOME SEVERE. && 7 THEDE
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 3:28 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 62 min |
| May 26, 3:44 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 31 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.